Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 24, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 2, 2012, 10:27 PM CST for Cherokee County, Rusk County, Smith County, Texas. It was in force for 63 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 2, 2012, 10:27 PM CST (04:27 UTC)
- Expired
- Feb 2, 2012, 11:30 PM CST
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Cherokee County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 2, 10:35 PM CST | HAIL 0.75 | 4 E Bullard, TX | HALF TO THREE QUARTER INCH DIAMETER HAIL FELL EAST OF BULLARD. |
| Feb 2, 11:00 PM CST | TSTM WND DMG | Troup, TX | TWO 100 FOOT TALL PINE TREES FELL ONTO A HOME IN TROUP...DESTROYING TWO BEDROOMS. |
| Feb 2, 11:00 PM CST | HAIL 1.75 | Troup, TX | HAIL NEAR OR LARGER THAN THE SIZE OF GOLFBALLS FELL IN TROUP ON THE SMITH/CHEROKEE COUNTY LINE. |
| Feb 2, 11:05 PM CST | TSTM WND DMG | 1 E Troup, TX | SPOTTER REPORTS A 10 INCH DIAMETER TREE WAS DOWNED ON FM 15 JUST EAST OF TROUP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
002
WUUS54 KSHV 030427
SVRSHV
TXC073-401-423-030530-
/O.NEW.KSHV.SV.W.0024.120203T0427Z-120203T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CST THU FEB 2 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHEROKEE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF JACKSONVILLE...
WEST CENTRAL RUSK COUNTY IN NORTHEAST TEXAS...
EASTERN SMITH COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
* UNTIL 1130 PM CST
* AT 1024 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MOUNT SELMAN...OR NEAR JACKSONVILLE...AND
MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BULLARD...MIXON...TROUP...ARP...TURNERTOWN...OVERTON...NEW LONDON
AND JOINERVILLE...
LAT...LON 3251 9518 3219 9479 3191 9521 3205 9544
3209 9544 3212 9547 3213 9547
TIME...MOT...LOC 0427Z 218DEG 16KT 3204 9528
$$
051 follow-up statement
427
WWUS54 KSHV 030515
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CST THU FEB 2 2012
TXC073-401-423-030530-
/O.CON.KSHV.SV.W.0024.000000T0000Z-120203T0530Z/
RUSK TX-SMITH TX-CHEROKEE TX-
1115 PM CST THU FEB 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR CHEROKEE...SMITH AND RUSK COUNTIES...
AT 1115 PM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED ABOUT 4 MILES
NORTHEAST OF TROUP...OR 10 MILES SOUTHEAST OF WHITEHOUSE...MOVING
NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARP...
TURNERTOWN...OVERTON...NEW LONDON AND JOINERVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3236 9500 3219 9479 3207 9509 3214 9517
3219 9519
TIME...MOT...LOC 0514Z 235DEG 16KT 3217 9506
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 9:34 PM CST, 53 minutes earlier.
Area forecast discussion, Feb 2, 9:34 PM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 934 PM CST THU FEB 2 2012 .DISCUSSION... THE WARM FRONT HAS NOT MOVED MUCH IN THE LAST SEVERAL HOURS...AND REMAINS FROM NEAR THE RED RIVER OF N TX...TO JUST S OF OSA...TO ALONG THE I-20 CORRIDOR OF EXTREME ERN TX AND N LA. THIS WILL CHANGE THOUGH AS WINDS VEER MORE SE OVERNIGHT...ALLOWING THIS BOUNDARY TO SLOWLY LIFT NWD TO NEAR THE RED RIVER OF EXTREME NE TX...AND INTO EXTREME SRN AR. THE WATER VAPOR LOOP REVEALS A LEAD SHORTWAVE EJECTING NE OVER SCNTRL/SW TX THIS EVENING...AHEAD OF THE CLOSED LOW CENTERED OVER CO. THIS SHORTWAVE HAS ALREADY INITIATED SCT CONVECTION OVER ECNTRL TX...MORE NUMEROUS ACROSS EXTREME SE TX/SW LA...AND WILL ONLY ENHANCE CONVECTION WITHIN THE WARM SECTOR LATER TONIGHT AS IT MOVES INTO THE REGION LATE. NOT LOOKING FOR SVR CONVECTION WITH THIS INITIAL SHORTWAVE...AND THE SVR THREAT LOOKS LOW FRIDAY MORNING AS WELL...BUT PLACEMENT OF THE SHORTWAVE AND WHETHER OR NOT ANY SFC HEATING CAN OCCUR WILL DETERMINE WHETHER AN ISOLATED SVR RISK WILL BE POSSIBLE ESPECIALLY BY AFTERNOON. ONLY CHANGES NEEDED TO THIS EVENING/S FORECAST WAS TO RAISE POPS TO LIKELY THIS EVENING FOR THE WRN SECTIONS OF E TX...WHERE CONVECTION IS BECOMING MORE NUMEROUS NOW. DID KEEP LIKELY POPS GOING ELSEWHERE AFTER 06Z AS THE CONVECTION SHOULD FILL IN. FORECAST MIN TEMPS LOOK GOOD AS WELL...AS THEY SHOULD REMAIN NEARLY STEADY...OR SLOWLY RISING...ESPECIALLY WITH THE PASSAGE OF THE WARM FRONT AS IT LIFTS N LATE. THE REMAINDER OF THE FORECAST REMAINS IN GOOD SHAPE. ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY. 15 && .AVIATION... A WARM FRONT...ROUGHLY ALONG THE INTERSTATE 20 CORRIDOR...REMAINS NEARLY STATIONARY AND THE FOCUS FOR VCTS CONDITIONS THROUGH 03/12Z. ADDITIONALLY...EXPECT WIDESPREAD IFR/LIFR CEILINGS THROUGH THE MORNING WITH THE POSSIBILITY OF CONVECTION REDEVELOPING FROM THE WEST AFTER 03/18Z AS AN UPPER LOW EJECTS ACROSS OKLAHOMA. OTHERWISE...EAST TO SOUTHEAST WINDS TO PREVAIL THROUGH THE TERMINAL FORECAST PERIOD. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 75 62 72 44 / 70 100 70 70 10 MLU 62 73 62 73 46 / 70 100 60 80 20 DEQ 58 69 55 66 38 / 70 100 80 50 10 TXK 59 71 59 68 41 / 70 100 80 50 10 ELD 58 71 62 71 43 / 70 100 70 80 10 TYR 63 75 57 67 41 / 70 100 80 50 10 GGG 63 75 60 68 42 / 70 100 80 50 10 LFK 64 77 63 72 45 / 70 80 70 70 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/05
Hazardous weather outlook, Feb 2, 11:42 AM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1142 AM CST THU FEB 2 2012 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-031200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON- 1142 AM CST THU FEB 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS SHOULD INCREASE ACROSS THE REGION OVERNIGHT TONIGHT AS A DISTURBANCE MOVES INTO THE REGION FROM THE SOUTHWEST. THESE THUNDERSTORMS SHOULD REMAIN ELEVATED SO LARGE HAIL WOULD BE THE PRIMARY THREAT OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FRONTAL BOUNDARY CURRENTLY SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA WILL LIFT BACK TO THE NORTH AS A WARM FRONT ON FRIDAY. THE ATMOSPHERE IS EXPECTED TO BECOME MODERATELY UNSTABLE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR ON FRIDAY AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE REGION FROM CENTRAL TEXAS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY FRIDAY...SOME OF WHICH COULD PRODUCE LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS. BY FRIDAY NIGHT...A LINE OF THUNDERSTORMS IN ASSOCIATION WITH A STRONG COLD FRONT AND AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION FROM THE WEST. HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THIS LINE OF THUNDERSTORMS FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BECOME NECESSARY LATE TONIGHT IF WIDESPREAD HAIL PRODUCING THUNDERSTORMS DEVELOP ACROSS THE REGION. SPOTTER ACTIVATION WILL BECOME MORE LIKELY FRIDAY INTO FRIDAY NIGHT AS THE ATMOSPHERE BECOMES MUCH MORE UNSTABLE WITH SEVERE THUNDERSTORMS MORE PROBABLE. LAZ010-011-017>022-TXZ149>153-165>167-031200- DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1142 AM CST THU FEB 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS SHOULD INCREASE ACROSS THE REGION OVERNIGHT TONIGHT AS A DISTURBANCE MOVES INTO THE REGION FROM THE SOUTHWEST. THESE THUNDERSTORMS SHOULD REMAIN ELEVATED SO LARGE HAIL WOULD BE THE PRIMARY THREAT OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FRONTAL BOUNDARY CURRENTLY SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA WILL LIFT BACK TO THE NORTH AS A WARM FRONT ON FRIDAY. THE ATMOSPHERE IS EXPECTED TO BECOME MODERATELY UNSTABLE ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR ON FRIDAY AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE REGION FROM CENTRAL TEXAS. HAIL AND STRONG WIND GUSTS CANNOT BE RULED OUT WITH THE STRONGER THUNDERSTORM ACTIVITY DURING THE DAY FRIDAY. BY FRIDAY NIGHT...A LINE OF THUNDERSTORMS IN ASSOCIATION WITH A STRONG COLD FRONT AND AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION FROM THE WEST. HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THIS LINE OF THUNDERSTORMS FRIDAY NIGHT..MAINLY ACROSS EASTERN TEXAS WITH THE THREAT INCREASING FURTHER EAST INTO WEST CENTRAL AND EAST CENTRAL LOUISIANA ON SATURDAY. .SPOTTER INFORMATION STATEMENT... A FEW STRONG STORMS WILL BE POSSIBLE OVERNIGHT TONIGHT BUT SPOTTER ACTIVATION WILL BECOME MORE LIKELY LATE FRIDAY INTO FRIDAY NIGHT WITH A MORE UNSTABLE ATMOSPHERE IN PLACE. ELEVEN
In the hours before
Special weather statement, Feb 2, 9:11 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CST THU FEB 2 2012
TXZ136-149-030415-
CHEROKEE-SMITH-
911 PM CST THU FEB 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1015 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SMITH AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
BULLARD...JACKSONVILLE...MAYDELLE...MOUNT SELMAN...REESE AND
RUSK...
AT 912 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES EAST OF PALESTINE...MOVING
NORTHEAST AT 20 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
05Special weather statement, Feb 2, 10:10 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1010 PM CST THU FEB 2 2012
TXZ150-030500-
RUSK-
1010 PM CST THU FEB 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 PM CST...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
MINDEN AND PINEHILL...
AT 1010 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MINDEN...OR 17
MILES SOUTH OF HENDERSON...MOVING NORTH AT 25 MPH.
PEA TO HALF INCH DIAMETER SIZE HAIL...AND WINDS AROUND 40 MPH ARE
EXPECTED WITH THIS STORM.
15Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.